Depression? Something Else?Oct 16, 2020
Every day patients are being put on psychiatric meds for physical symptoms, which snowballs health problems because we become numb to what our bodies are telling us.
Antidepressants/ Anti-Anxiety Meds can inhibit the ability to feel symptoms which are messages from your body that something isn't working properly. They also prevent your body from absorbing nutrients, minerals, and chemicals, which can make depression/anxiety increase, causing a vicious circle.
Being prescribed antidepressants for physical symptoms shows up in these ways:
1. Diagnosed with a physical condition like IBS/Neuropathy/etc. and put on antidepressants to address a physical condition because it blocks the body from feeling the symptoms. These are physical conditions that are not depression or anxiety.
2. Being prescribed for what “appears” to be depression or anxiety but is really a symptom of a physical condition that doctors don’t normally test for or diagnose. Examples of this would be any or all of the below combination:
✅ Mineral malabsorption-even if you are orally taking minerals, something in your body is preventing it from being absorbed properly and utilized causing mineral deficiency which results in anxiety or depression
✅ Candida/leaky gut-
✅ Heavy metal toxicity
✅ Hormone imbalance
✅ Poor diet high in sugar and wheat
✅ Head injury in sports or athletic activities that was overlooked
✅ Side effects from meds (especially thyroid meds or heart/BP meds that block calcium)
3. There is a real event like a death which causes physiological changes to the body and brain which actually can be addressed by supplements to provide the necessary nutrients to keep the balance
4. Ongoing stress changes the cortisol balance in the body resulting in depression.
5. They are put on multiple antidepressants/anti-anxiety/ADD/ADHD meds because one and sometimes two is not enough to achieve the desired effect!
THERE ARE ALTERNATIVES! If you are on meds it’s very important that you don’t go off cold turkey and without a health professional advising and helping you by fixing the underlying issue that’s causing it first and also helping you get off the right way very slowly on a gradient so you won’t shock your body. Do your research and look up your meds. These types of drugs are not meant for long term use and will have cumulative effects on your nervous system and digestion which can cause real health issues down the road.
Treat the source, not the symptom. https://monicahershaft.com